Alert archive / Illinois / Tornado Warnings in 2005
Tornado Warning 62, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jan 13, 2005, 3:15 AM CST for Johnson County, Massac County, Pulaski County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2005, 3:15 AM CST (09:15 UTC)
- Expired
- Jan 13, 2005, 3:45 AM CST
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Johnson County, IL, Massac County, IL, Pulaski County, IL
The radar
The Paducah radar (KPAH), 28 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 130915
TORPAH
ILC087-127-153-130945-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN JOHNSON COUNTY IN SOUTHERN ILLINOIS.
MASSAC COUNTY IN SOUTHERN ILLINOIS.
EASTERN PULASKI COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 345 AM CST.
* AT 308 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW GRAND
CHAIN...OR 17 MILES SOUTHEAST OF ANNA...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BELKNAP.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3734 8914 3718 8904 3722 8898 3722 8888
3725 8882 3741 8882 3738 8898
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jan 13, 2:40 AM CST, 35 minutes earlier.
Area forecast discussion, Jan 13, 2:40 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 AM CST THU JAN 13 2005 .DISCUSSION... 06Z SURFACE ANALYSIS SHOWS COLD FRONT POISED JUST WEST OF THE CWA. THE FRONT WAS ORIENTED IN A NORTHEAST TO SOUTHWEST FASHION AND EXTENDED FROM THE GREAT LAKES REGION THROUGH...CHI...STL...UNO TO SOUTHWEST TX. A SECONDARY OR REINFORCING FRONT WAS DEPICTED OVER THE NORTHERN TIER OF STATES FROM LAKE SUP ARCING WESTWARD THROUGH SOUTH DAKOTA. CURRENT REG RADAR LOOP SHOWS LINE OF STRONG STORMS ADVANCING ACROSS THE CWA WITH LEADING EDGE ALONG A LINE FROM SLO TO POF. LDS CHART INDICATES MOST OF THE STRIKES CONFINED TO THE FRONT/LINE WITH SOME POST FRONTAL STRIKES. IR SAT SHOWS COLDEST TOPS SOUTH OF THE FA BUT MAINTAIN OVER CWA. RADAR LOOPS INDICATE LINE OF STORMS SLOWING DOWN OVER PAST SEVERAL HOURS...SLOWED FROM 35 MPH TO 20/25 MPH. FIRST ITEM UP IS WIND ADVISORY. NOT SEEING AS MUCH WIND POST FRONTAL AS WOULD LIKE FOR EXTENDING THE ADVISORY. THUS WILL LET THAT DIE A NATURAL DEATH. SECOND ITEM IS FLOOD WATCH...PLAN TO LEAVE IT IN TACT TILL NOON WHERE SIGNIFICANT PRECIP IS IN PROGRESS BUT WILL LIKELY BE ABLE TO DROP SEMO. WILL MONITOR CLOSELY AND MAKE THE CALL AT PRESS TIME. NEXT IS WW. PRECIP SEEMS TO BECOMING MORE AND MORE POST FRONTAL AS WE PROGRESS THROUGH THE MORNING. IN ADDITION NO CAPE...POSITIVE LIS SHOULD HELP KEEP MOST STORMS BELOW SVR THRESHOLDS. THUS DO NOT ANTICIPATE ADDITIONAL WW ATTM. ALTHOUGH WILL NOT RULE OUT SEVERE STORMS WITH LOW LEVEL WINDS OF 50+ JUST OFF THE DECK. AS FOR POPS TODAY...POST FRONTAL PRECIP DOES NOT EXTEND TOO FAR WEST OF BOUNDARY WILL MONITOR CLOSELY FOR OPPORTUNITY TO REMOVE ANY FAR WESTERN COUNTIES. IN CONTRAST WITH SLOWER MOVEMENT OF THE FRONT WILL LIKELY CARRY A CHANCE INTO THE AFTERNOON ESPECIALLY EAST. 00Z THU GFS APPEARS TO HAVE A GOOD HANDLE ON MAX QPF LOCATION WITH RESPECT TO FRONTAL LOCATION AS WELL. THIS IS IN CONTRAST TO THE SLOWER ETA. HOWEVER THE GFS HAS MUCH TOO BROAD OF QPF AND SHOULD BE A MUCH MORE NARROW BAND. OTHERWISE...NO SIGNIFICANT CHANGES AFTER FIRST PERIOD. AS FOR TEMPS WILL HAVE THEM FALLING THROUGH THE DAY TODAY ACROSS ENTIRE CWA WITH EARLY MORNING HIGH OF COURSE. AFTER TODAY DO NOT LIKE THE SIGNIFICANT VARIATIONS I HAVE OBSERVED FROM CONSECUTIVE MODEL RUNS. THEREFORE I TRIED TO TWEAK TEMPS IN THE DIRECTION OF THE LATEST TREND BUT BEING SOMEWHAT CONSERVATIVE IN HOPES OF AVOIDING FLIP FLOPS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH THIS MORNING AREA WIDE. MO...FLOOD WATCH THIS MORNING AREA WIDE. IL...FLOOD WATCH THIS MORNING AREA WIDE. IN...FLOOD WATCH THIS MORNING AREA WIDE. && KH
Hazardous weather outlook, Jan 12, 3:32 AM CST, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 332 AM CST WED JAN 12 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-130931- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 332 AM CST WED JAN 12 2005 ...FLOOD WATCH FOR THE ENTIRE QUAD STATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY BUT THEY SHOULD REMAIN BELOW SEVERE LEVELS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD STATE REGION TONIGHT...AS A STRONG COLD FRONT MOVES EAST TOWARD THE REGION. THOUGH THE MAIN THREAT WITH ANY THUNDERSTORM WILL BE DAMAGING WIND GUSTS...WIND FIELDS ALOFT SUGGEST ALSO THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS TONIGHT. MUCH OF THE QUAD STATE COULD RECEIVE A QUICK INCH OF RAINFALL...WHICH COULD LEAD TO WIDESPREAD FLASH FLOODING. THEREFORE A FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT. PLEASE CONSULT THE FLOOD WATCH...SDFFFAPAH...FOR ADDITIONAL DETAILS. MANY RIVERS REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. PLEASE MONITOR NOAA WEATHER RADIO...OUR WEB SITE AT WWW.CRH.NOAA.GOV/PAH...AND COMMERCIAL MEDIA FOR THE LATEST STAGES AND FORECASTS FOR THE LOCAL RIVER SYSTEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS ANTICIPATED. MANY RIVERS WILL REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. PLEASE MONITOR NOAA WEATHER RADIO...OUR WEB SITE AT WWW.CRH.NOAA.GOV/PAH...AND COMMERCIAL MEDIA FOR THE LATEST STAGES AND FORECASTS FOR THE LOCAL RIVER SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. KH
In the hours before
Special weather statement, Jan 12, 10:14 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1014 PM CST WED JAN 12 2005 MOZ100-107-108-130600- CARTER MO-RIPLEY MO-WAYNE MO- 1014 PM CST WED JAN 12 2005 ...STRONG STORMS WITH POSSIBLE HIGH WINDS MOVING IN... AT 1012 PM...PADUCAH RADAR SHOWED A LINE OF STRONG STORMS STRETCHING FROM NEAR EMINENCE TO JUST WEST OF THAYER. THIS LINE OF STORMS WAS WEAKENING AS IT MOVED EAST...HOWEVER...IT WILL STILL CONTAIN STRONG STORMS AS THEY ENTER CARTER...RIPLEY...AND EVENTUALLY WAYNE COUNTIES BETWEEN 1030 PM AND MIDNIGHT. HIGH WIND GUSTS AND LOCALLY HEAVY RAINS ARE THE PRIMARY THREATS WITH THESE STORMS MOVING INTO OR NEAR SOUTHEAST MISSOURI COMMUNITIES FROM VAN BUREN...TO EASTWOOD... TO HANDY...TO GATEWOOD.
Special weather statement, Jan 13, 1:10 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 110 AM CST THU JAN 13 2005 ILZ075-076-080>082-084>086-088-092-MOZ076-086-087-100-109>111-130900- ALEXANDER IL-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-FRANKLIN IL- HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL- SCOTT MO-STODDARD MO-UNION IL-WAYNE IL-WAYNE MO-WILLIAMSON IL- 110 AM CST THU JAN 13 2005 ...STRONG AND GUSTY WINDS POSSIBLE WITH STORMS... AT 110 AM CST...PADUCAH DOPPLER RADAR SHOWED A LINE OF SHOWERS AND THUNDERSTORMS WAS FROM 20 MILES WEST OF PINCKNEYVILLE ILLINOIS...TO JUST WEST OF POPLAR BLUFF MISSOURI. INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 45 MPH. ISOLATED STRONG STORMS MAY PRODUCE WIND GUSTS FROM 40 TO 55 MPH ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH 300 AM. WINDS OF THIS MAGNITUDE CAN BRING DOWN A TREE OR TWO...AND DOWN TREE LIMBS. LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:27 AM CST | Severe Thunderstorm Warning | PAH | Jefferson | 33 min |
| Jan 13, 2:43 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| Jan 13, 3:04 AM CST | Severe Thunderstorm Warning | PAH | Pulaski | 26 min |
Nearby
Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.